2001 issue 3

Back

Volume 10, issue 3

Case report

Side effects of phototherapy implementation in fluoxetine or sertraline treatment. A report of two cases

Łukasz Święcicki1, Tomasz Szafrański2
1. II Klinika Psychiatryczna Instytutu Psychiatrii i Neurologii w Warszawie
2. III Klinika Psychiatryczna Instytutu Psychiatrii i Neurologii w Warszawie
Postępy Psychiatrii i Neurologii, 2001, 10, 269-272
Keywords: phototherapy, SSRI, interaction

Abstract

In both reported cases serotoninergic-type side effects were seen after phototherapy implementation in patients receiving fluoxetine or sertraline. On stopping phototherapy the symptoms completely disappeared. In the authors' opinion the symptoms were probably associated with a specific interaction of the treatment methods used (enhancing the serotonin effect). To our knowledge this is the first ever report concerning such an effect.

Address for correspondence:
Dr Łukasz Święcicki,
II Klinika Psychiatryczna Instytutu Psychiatrii i Neurologii,
Al. Sobieskiego 1/9,
02-957 Warszawa,
e-mail: swiecick@ipin.edu.pl